MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 4450M
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the dhr review was started and finished in irvine.There are no related ncrs.The dhr review is complete.Draper wo (b)(4).Per (b)(4), "the causes of reoperation following a failed annuloplasty repair is well-documented in medical literature.Typically, reintervention on the annuloplasty ring occurs due to factors such as progression of valvular heart disease, rather than inherent structural deficiency in the annuloplasty ring itself.Over time, the underlying heart condition that initially required repair may worsen, leading to further valve deterioration.This ultimately affects the durability of the initial repair, necessitating re-intervention.Other contributing factors include the emergence of new pathologies (such as infective endocarditis or degenerative changes), the patient's baseline hemodynamics, anatomical alterations, and procedural considerations." there is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient and/or procedural factors.
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 36mm 4450 mitral ring was explanted after an implant duration of 8 years and two months due to regurgitation and dehiscence.The explanted ring was replaced with 31mm 11400m mitris resilia mitral valve.The patient was transferred to the icu before being discharged in stable condition.Per pa, the perceived root cause of the event was due to structural deficiency of the annuloplasty ring.

Brand Name
CARPENTIER-EDWARDS PHYSIO ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21649855
Report Number2015691-2025-02080
Device Sequence Number15325876
Product Code KRH
UDI-Device Identifier00690103020274
UDI-Public(01)00690103020274(17)190527(11)140528
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K926138
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2019
Device Model Number4450M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale